Medication cause of missed period?

Patient

Q: My doctor recently upped my medication (citalopram) from 20mg to 40mg (about a week and a half ago) and I am now 5 days late for my period.
I have heard this can have an effect.


With my last baby all hpt were faint positives or negatives and even bloods were negative.
Do you think it could be pregnancy or just a side effect from the medication?

Symptoms:  Negative home pregnancy tests
spotting about two weeks ago
spotting yesterday
spotting this morning
mild period like cramps
on and off diarreah
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Yesterday I had a ultrasound appointment and my doctor stated that the baby hadn't grown in weight for a week and als...

Q: Does the morning after pill still work during ovulation? I had sex yesterday and the condom broke, I took ellaone 30 ...

Q: I am 16 and I have had protected sex every time I have had it and he has never came inside me even with the condom on...

Q: Hi dunno how to really say this but here goes for 3 days since my ovulation I've been sleepin with my partner cus we ...

Q: I've had a 2day period. Light flow stopping & starting with bright red then brown blood. I've always had 6 day pe...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews